MAUDE Adverse Event Report: STRYKER GMBH MCP PREFLEX IMPLANT SIZE 40 (STERILE PACKED); PROSTHESIS, FINGER, CONSTRAINED, POLYMER

STRYKER GMBH MCP PREFLEX IMPLANT SIZE 40 (STERILE PACKED); PROSTHESIS, FINGER, CONSTRAINED, POLYMER
Catalog Number MCPX40
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the patient came in for a revision of their mcp replacement that was done a few months back.Upon explant, it was identified that the implant was broken.It was further reported that the implant was replaced.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event such as x-rays and the patient activity level as well as the affected device must be available in order to determine the root cause of the complaint event.However, the instructions for use mentions the contraindications as well as the adverse consequences that should be taken into account prior the implantation to avoid such incident: "contraindications mcp and mcp-x general contraindications for the use of these implants for joint reconstruction include: a patient with skin, bone, circulatory and/or neurological deficiency.Nonfunction and irreparable musculotendinous system.Active sepsis.Inadequate bone stock.Warnings (see also the patient counseling information section), strenuous loading, excessive mobility, and articular instability all may lead to accelerated wear and eventual failure by loosening, fracture, or dislocation of the device.Patients should be made aware of the increased potential for device failure if excessive demands are made upon it.Implants are mechanical devices that can be worn away, fatigued or broken.An implant site may become infected, painful, swollen, or inflamed.The status of the adjacent bone and soft tissue may be inadequate to support the implant, or may deteriorate in time resulting in instability, deformity, or both.The benefits from implant surgery may not meet the patient¿s expectations or may deteriorate with time, necessitating revision surgery to replace the implant or to carry out alternative procedures.Revision surgeries with implants are not uncommon.[¿] adverse events: potential adverse events reported with joint prostheses include pain, loosening, fracture, dislocation, or infection.There have been some reports of patients with silicone sensitivity reactions following joint replacement.Implantation of materials such as silicone may result in foreign body reaction adjacent to the implant site.Injury to the surrounding nerves, blood vessels, tendons, or soft tissues can occur as a consequence of implanting this device.In some patients, wear particles from silicone elastomer implants used in bone and joint reconstruction may participate in, or exacerbate, synovitis or bone cyst complications in contiguous bone.Contributing factors have been reported to include the use of implants in physically overactive patients, associated preoperative pathology such as cysts and degenerative changes, intraoperative temporary stabilization with k-wires, subluxated implants, implant over or undersizing, and uncorrected or recurrent deformity." a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
MCP PREFLEX IMPLANT SIZE 40 (STERILE PACKED)
Common Device Name
PROSTHESIS, FINGER, CONSTRAINED, POLYMER
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8625515
Report Number0008031020-2019-00506
Device Sequence Number2260306
Product Code KYJ
UDI-Device Identifier00886385025377
UDI-Public00886385025377
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K013629
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMCPX40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;